It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-14-2013, 09:51 PM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Portland
Posts: 5
undertheivy HB User
Smile Started thyroid medication for first time... extreme diarrhea, eek!

Hello all,

A liiiittle embarrassing, but here we go!

I just started taking thyroid medication for the first time *ever* in my life this week - to treat symptoms of an under-active (aka hypo) thyroid.

I am taking 50mcg of Levothyroxine every morning, on an empty stomach. The first day I took it - fine. The second day I took it - also fine. The third day I took it - oh my god! Everything was hunky-dory, until mid-evening, when all of the sudden, from seemingly out of nowhere (and I do mean nowhere) - I needed to poop like nobody's business, immediately.

I barely made it to the loo, where I discovered I had the worst diarrhea I have *ever* encountered. It was very liquidy, and more worryingly, there was food in it that I had only eaten earlier that afternoon, that had passed through very quickly, and not broken down.

It was very disconcerting, and I was curious if anybody else had experienced this symtom when starting thyroid medication?

Did you lower your dose, and did that help? Can your body build up a "tolerance" to the medication, enabling you to take a higher dose without the adverse symptoms such as diarrhea?

Your wisdom is, as always, appreciated.

Thanks!

Kat

 
Reply With Quote
Old 02-15-2013, 03:27 AM   #2
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,213
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Started thyroid medication for first time... extreme diarrhea, eek!

Strange things can happen when starting thyroid medication. They may be temporary, cutting the dose in half for a while may help. Usually after a while the body adjusts to the med, sometimes another brand or type of med is needed (but I wouldn't go that far just yet). Give it a few days and see how things develop.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!